Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 58, NWS Tulsa, OK

May 24, 2011Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at May 24, 2011, 11:15 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2011, 11:15 PM CDT (04:15 UTC)
Expired
May 25, 2011, 2:30 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WGUS54 KTSA 250415
FFWTSA
ARC033-047-131-250730-
/O.NEW.KTSA.FF.W.0058.110525T0415Z-110525T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
  SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 230 AM CDT

* AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM NEAR SALLISAW TO 
NEAR WISTER IN OKLAHOMA. THIS LINE OF STORMS WILL CONTINUE TO MOVE 
EASTWARD ACROSS WEST CENTRAL ARKANSAS...PRODUCING HEAVY DOWNPOURS 
AND RAINFALL AMOUNTS AS HIGH AS 1 TO 2 INCHES. AREAL FLOODING 
REMAINS ACROSS MUCH OF THE WARNED AREA...AND ANY ADDITIONAL 
RAINFALL...ESPECIALLY RAINS THAT OCCUR DURING A DOWNPOUR...WILL 
CAUSE DANGEROUS FLASH FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  CEDARVILLE...CHARLESTON...FORT SMITH...MOUNTAINBURG...OZARK...VAN
  BUREN...ALMA...ALTUS...BARLING...BLOOMER...BONANZA...BRANCH...
  BURNVILLE...DENNING...DYER...EXCELSIOR...FERN...FIGURE FIVE...FORT
  CHAFFEE...GREENWOOD...HACKETT...HARTFORD...HUNTINGTON...JENNY
  LIND...LAVACA...MANSFIELD...MIDLAND...MULBERRY...RUDY AND WASHBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3536 9375 3540 9380 3532 9380 3531 9391
      3523 9392 3522 9402 3513 9403 3514 9413
      3510 9414 3507 9423 3496 9423 3494 9433
      3495 9436 3493 9444 3540 9443 3564 9447
      3566 9370 3538 9370

$$
1 follow-up statement
722 
WGUS74 KTSA 250730
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 AM CDT WED MAY 25 2011

ARC033-047-131-250746-
/O.EXP.KTSA.FF.W.0058.000000T0000Z-110525T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
230 AM CDT WED MAY 25 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SEBASTIAN...
FRANKLIN AND SOUTHERN CRAWFORD COUNTIES HAS BEEN ALLOWED TO EXPIRE...

THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS ENDED. AN AERIAL FLOOD 
WARNING REMAINS IN EFFECT UNTIL NOON WEDNESDAY AS MANY LOW LYING 
AREAS REMAIN FLOODED DUE TO THE HEAVY RAINFALL THIS EVENING.

LAT...LON 3536 9375 3540 9380 3532 9380 3531 9391
      3523 9392 3522 9402 3513 9403 3514 9413
      3510 9414 3507 9423 3496 9423 3494 9433
      3495 9436 3493 9444 3540 9443 3564 9447
      3566 9370 3538 9370

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:54 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 24, 9:54 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
954 PM CDT TUE MAY 24 2011

.DISCUSSION...
SCATTERED TORNADIC SUPERCELLS WILL CONTINUE TO IMPACT THE REGION
THROUGH THE EARLY MORNING HOURS. CONVECTIVE WATCHES WILL ORIENT
ALONG AND EAST OF THE ONGOING STORMS...WITH ANY DEVELOPMENT
FURTHER WEST EXPECTED TO ISOLATED SEVERE AT BEST. UPDATED FORECAST
WILL BE HANDLING CONVECTIVE TRENDS AND WATCH
EXTENSIONS/EXPIRATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  78  56  74 /  20  30  20  10
FSM   68  84  59  74 /  80  20  20  20
MLC   68  84  59  75 /  60  10  10   0
BVO   62  74  56  73 /  20  40  30  10
FYV   66  79  56  68 /  80  40  30  20
BYV   65  78  55  66 /  80  30  30  20
MKO   67  80  57  73 /  40  20  20  10
MIO   63  73  55  69 /  60  40  40  20
F10   65  80  57  74 /  20  20  10  10
HHW   70  86  60  78 /  80  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

LONG TERM....07
Hazardous weather outlook, May 24, 11:09 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT TUE MAY 24 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1109 PM CDT TUE MAY 24 2011

...SEVERE STORMS WITH THE POTENTIAL TO PRODUCE STRONG TORNADOES IN
PROGRESS OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...CRITICAL.
	AREA...EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...LEFLORE COUNTY OKLAHOMA...SEBASTIAN AND FRANKLIN
				COUNTIES IN WEST CENTRAL ARKANSAS. ALSO ADAIR
	 			COUNTY OKLAHOMA INTO BENTON AND WASHINGTON
				COUNTIES IN NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EAST OF A JAY TO MCALESTER LINE.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...FAR EASTERN OKLAHOMA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

A LARGE TORNADIC SUPERCELL IS IN PROGRESS OVER LEFLORE COUNTY AND
IS EXPECTED TO MOVE INTO SOUTHERN SEBASTIAN COUNTY AND POSSIBLY
INTO SOUTHERN FRANKLIN COUNTY IF THE STORM HOLDS TOGETHER. FARTHER
NORTH...ANOTHER SUPERCELL HAS THE POTENTIAL FOR PRODUCING A
TORNADO OVER ADAIR COUNTY...AND WILL MOVE INTO BENTON AND
WASHINGTON COUNTIES. STRONG TORNADOES AND BASEBALL SIZE HAIL ARE
POSSIBLE WITH EITHER OF THESE CELLS GIVEN THE FAVORABLE
ENVIRONMENT.

OTHER SEVERE STORMS WITH WIND AND HAIL POTENTIAL ARE LOCATED OVER
EAST CENTRAL OKLAHOMA AND WILL MOVE INTO WEST CENTRAL ARKANSAS.
DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE ALONG WITH
QUARTER SIZE HAIL.

THERE IS A FLASH FLOOD THREAT OVER AREAS THAT HAVE ALREADY
RECEIVED HEAVY RAINFALL FROM PREVIOUS DAYS STORMS. THIS THREAT
SHOULD COME TO AN END BY EARLY MORNING WHEN THE STORMS EXIT THE
AREA. HOWEVER SEVERAL RIVERS ARE IN FLOOD...AND LOW LYING AREAS
AND LOW WATER CROSSING WILL LIKELY REMAIN FLOODED...ESPECIALLY
NEAR RIVERS AND STREAMS.

WINDS MAY GUST TO AROUND 40 MPH TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...

THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY...HOWEVER
THE RISK OF SEVERE WEATHER WILL BE MUCH LESS THAN IN
RECENT DAYS.  ADDITIONAL THUNDERSTORM CHANCES WILL RETURN
FRIDAY AND SATURDAY WITH A LIMITED RISK OF SEVERE WEATHER.
MORE TRANQUIL WEATHER IS EXPECTED FOR THE LATTER HALF OF
THE UPCOMING HOLIDAY WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 24, 9:29 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND DMG     1 S COWETA              35.94N 95.65W
05/24/2011                   WAGONER            OK   TRAINED SPOTTER

            SVR371 - LARGE ONE TON PLUS CONSTRUCTION SIGN BLOWN
            ACROSS ROAD.

&&

GEW
Local storm report, May 24, 9:52 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
952 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     HASKELL                 35.82N 95.67W
05/24/2011                   MUSKOGEE           OK   AMATEUR RADIO

            MANY STRUCTURES DAMAGED. 12 INCH DIAMETER TREES BLOWN
            DOWN.

0930 PM     TSTM WND GST     QUAPAW                  36.95N 94.79W
05/24/2011  E60 MPH          OTTAWA             OK   FIRE DEPT/RESCUE

&&

SAA
Local storm report, May 24, 10:08 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1008 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HAIL             4 S TALIHINA            34.69N 95.05W
05/24/2011  E1.00 INCH       LE FLORE           OK   EMERGENCY MNGR

&&

SAA
Local storm report, May 24, 10:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     NOWATA                  36.70N 95.64W
05/24/2011                   NOWATA             OK   TRAINED SPOTTER

            4 FOOT DIAMETER TREE DOWN.

&&

AJ
Local storm report, May 24, 11:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND GST     BOKOSHE                 35.19N 94.79W
05/24/2011  E70 MPH          LE FLORE           OK   EMERGENCY MNGR

&&

GEW
Local storm report, May 24, 11:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             HARTFORD                35.02N 94.38W
05/24/2011  E0.75 INCH       SEBASTIAN          AR   LAW ENFORCEMENT

&&

GEW

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:59 PM CDTFlash Flood WarningTSACarroll12 hr
May 24, 9:42 PM CDTSevere Thunderstorm WarningTSABenton48 min
May 24, 9:48 PM CDTTornado WarningTSABenton43 min
May 24, 10:25 PM CDTSevere Thunderstorm WarningTSABenton, Washington65 min
May 24, 10:34 PM CDTTornado WarningTSAWashington26 min
May 24, 10:53 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian67 min
May 24, 10:54 PM CDTTornado WarningTSABenton, Washington36 min
May 24, 10:56 PM CDTTornado WarningTSASebastian49 min
May 24, 11:03 PM CDTTornado WarningTSAWashington42 min
May 24, 11:14 PM CDTFlash Flood WarningTSABenton, Washington3 hr
May 24, 11:27 PM CDTTornado WarningTSACrawford, Franklin, Sebastian33 min
May 24, 11:28 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington92 min
May 24, 11:31 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian29 min
May 24, 11:41 PM CDTTornado WarningTSACrawford, Sebastian34 min
May 24, 11:54 PM CDTFlash Flood WarningTSACarroll, Madison2 hr
May 24, 11:56 PM CDTTornado WarningTSACrawford, Franklin, Sebastian, Washington38 min
May 25, 2:08 AM CDTFlash Flood WarningTSABenton, Carroll112 min
May 25, 7:23 AM CDTFlash Flood WarningTSACarroll12 hr

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.